# SDR 2025FA0000770

- Difficulty date: November 19, 2025
- Submitted: November 19, 2025
- Operation: General aviation
- Aircraft: N901WM
- Make and model: Agusta AW109SP
- System (JASC): 2561 · Life Jacket
- Part: Life Vest
- Part number: S7200521
- Condition: Misconfigured
- Location: Zone 200
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING A 6-MONTH GVI OF LIFE VESTS INSTALLED IN OUR AIRCRAFT, AN AMT DECIDED TO LOOK A LITTLE FURTHER THAN THE REQUIRED INSPECTION. FOUND A CO2 CARTRIDGE NOT SECURED AT ALL. THIS LED TO AN EXTENSIVE OF ALL SWITLIK IFE VESTS IN OUR FLEET AND STOCK INVENTORY. THE INSPECTION REVEALED THAT 15 OUT OF 31 VESTS HAD LOOSE CO2 CARTRIDGES. WE USED TWO VENDORS, BOTH APPROVED BY SWITLIK, TO RECERTIFY OUR VESTS EVERY 24-MONTHS. THE GVI REQUIREMENTS ARE CALLED OUT IN A LETTER FROM SWITLIK SURVIVAL PRODUCTS TITLED VISUAL INSPECTION CRITERIA FOR SWITLIK CONSTANT WEAR LIFE VESTS DATED JUNE 19, 2017.  COMMUNICATION WITH BOTH FACILITIES REVEALED THAT REFERENCE MANUALS BEING USED WERE NOT THE LATEST REVISION BEING USED AT LIFE SUPPORT SYSTEMS, INC., AN ERROR THAT HAS BEEN CORRECTED, AND THERE WAS NO NEED FOR  TAMPER PROOF TAPE WHICH WAS FOUND ON SOME OF THE LIFE VESTS RECERTIFIED BY SAFETECH. THE TAMPER PROOF TAPE WAS ADDED TO THE REQUIREMENTS IN THE LATEST REVISION.  LIFE VESTS IN OUR POSSESSION WERE SUBSEQUENTLY TIGHTENED FOLLOWING INSTRUCTIONS FOUND IN THE CURRENT MANUALS PROVIDED BY LIFE SUPPORT SYSTEMS. THIS KEPT OUR FLEET IN SERVICE, WE ARE AN AIR AMBULANCE OPERATOR. MEANWHILE WE ARE SENDING OUR LIFE VESTS BACK FOR RECERTIFICATION A FEW AT A TIME TO MAINTAIN OUR AVAILABILITY.
